Alert archive / Maine / Gale Watches in 2021

Gale Watch 11, NWS Gray, ME

March 3, 2021

NWS Gray, ME issued this gale watch at Mar 3, 2021, 2:40 PM EST. It took effect at Mar 4, 2021, 3:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 3, 2021, 2:40 PM EST (19:40 UTC)
In effect from
Mar 4, 2021, 3:00 PM EST
Expired
Mar 4, 2021, 3:13 AM EST
In force
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale watch went out at Mar 3, 9:58 AM EST, 4 hours 42 minutes earlier.

Area forecast discussion, Mar 3, 9:58 AM EST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Gray ME
958 AM EST Wed Mar 3 2021

.SYNOPSIS...
A mainly dry, cool weather pattern is expected into the
weekend. A weak disturbance crossing the region this morning
will lead to some clouds and some light snow mainly over the
mountains and portions of the Connecticut River Valley. A
persistent northwest wind flow will result in a few more
mountain snow showers Thursday while the rest of the region
clears and stays dry. The weekend looks mainly dry with slightly
below normal temperatures. Indications are for a moderating
temperature trend next week.

&&

.NEAR TERM /TODAY/...
1000 AM Update...Just a few minor tweaks to the temperature and
dew points forecast to account for latest observations but
otherwise the forecast is on track. Also dropped the SCA for W.
Penobscot and the central, southern waters on time.

635 AM Update...Little change to the going forecast. Just a few
minor adjustments to clouds, PoP, and temperatures.

Previously...
The nasty arctic blast of yesterday is long gone and will be
quickly replaced by much warmer temperatures today. Low pressure
currently near the Quebec/Ontario border has a weak warm front
associated with it and is currently delivering some light snow
to northern Vermont. This area of light snow will likely extend
into portions of western NH this morning but gradually shrink
with time as the approaching short wave trough dampens out.
Elsewhere, a mix of sun and clouds today with much warmer
temperatures of around 40 degrees across southern NH and
portions of the ME coastal plain. 30s will be found elsewhere.
In addition, the winds will be much lighter today than they were
yesterday.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
Deep layer cyclonic flow will continue over our region tonight
and Thursday. Another spoke of short wave energy will rotate
southward into our region tonight and Thursday allowing for a
cold frontal passage from the north. This will mean another bout
of below normal temperatures through Thursday with a period of
gusty winds up to around 30 MPH. The vast majority of the
forecast area will remain dry except for some upslope snow
showers in the mountains.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Strong downstream blocking across the North Atlantic through
Greenland will allow for a vertically stacked low to remain nearly
stationary over the Canadian Maritimes through the weekend. This
persistent pattern will lead to a mostly dry period outside of
upslope snow showers in the mountains with temperatures running near
to below normal. At the surface high pressure to our west will
impinge upon the low over the Canadian Maritimes, increasing the
gradient over our area. This will allow for northwest winds to be
gusty Thursday night through Friday. Winds will relax over the
weekend as the gradient eases. The blocking pattern breaks down
early next week with height rises building into the Northeast. These
height rises will lead to temperatures warming above normal towards
the middle of next week.

Global models remain in good agreement keeping a vertically stacked
low to our northeast Thursday night into the weekend. Cyclonic flow
aloft associated with this system will maintain chances for upslope
clouds and snow showers in the mountains Thursday night through
Saturday. BUFKIT soundings show favorable mixing through Friday
leading to NW winds gusting to 25 mph with much higher gusts with
elevation. Highs on Friday will range from near 10 degrees north to
to near 30 degrees south. Winds will relax some into Saturday yet
will still be breezy. Skies will be mostly sunny downstream of the
mountains with highs ranging from the teens north to low 30s
south.

The blocking pattern breaks down Sunday with high pressure building
in from the west. Winds will be relatively light with partly to
mostly sunny skies. Temperatures will start to moderate Monday as
heights start to rise to our west. Heights continue to rise over
the area toward the middle of next week with temperature
climbing to well above normal values with no signs of an
appreciable precipitation event on the horizon.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Short Term...VFR conditions are expected today through Thursday.
The exception will be period of MVFR cigs and vsbys in the
mountains in association with occasional snow showers. For this
morning, the best chance at VSBY restrictions will be at KHIE
and KLEB. Much lighter winds are expected today but a secondary
cold front moving through tonight will allow for gusty NW winds
on Thursday, likely G25kt.

Long Term...Mainly VFR through the weekend with the exception of
possible periods of MVFR conditions at KHIE in low cigs and
-SHSN Thursday night into Saturday morning.

&&

.MARINE...
Small craft conditions will come to an end this morning over
most marine zones as the pressure gradient weakens. The
exception will be over easternmost ocean waters where SCA
continues into tonight. SCA conditions will once again ramp up
as a secondary cold front moves over and passes across the
waters later tonight and Thursday with gusts around 30kt
expected.

Long Term...SCA conditions likely Thursday night into Saturday
morning with NW winds gusting to 30 kts. High pressure builds in
Sunday with winds dropping below 20 kts. Seas will generally run
below 5 ft. Light freezing spray will possible Thursday night
into Saturday morning.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until midnight EST tonight for ANZ150.

&&

NEAR TERM...Casey/Ekster
SHORT TERM...Ekster
LONG TERM...Schroeter
Hazardous weather outlook, Mar 3, 2:48 AM EST, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
248 AM EST Wed Mar 3 2021

MEZ007>009-012>014-018>028-033-NHZ001>015-040800-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
248 AM EST Wed Mar 3 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150-040800-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
248 AM EST Wed Mar 3 2021

...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ151>154-040800-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
248 AM EST Wed Mar 3 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 3, 9:34 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
934 AM EST WED MAR 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     NON-TSTM WND DMG 3 WSW NEWRY             44.47N 70.85W
03/02/2021                   OXFORD             ME   LAW ENFORCEMENT

            A LARGE PORTION OF THE METAL ROOF AT SNOWCAP
            INN AT SUNDAY RIVER WAS PEELED UP FROM
            STRONG WINDS. TIME ESTIMATED BASED ON TIMING
            OF STRONGEST WIND REPORTS.

&&

TUBBS
Local storm report, Mar 3, 11:08 AM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1108 AM EST WED MAR 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     SNOW             6 WNW MADRID            44.88N 70.59W
03/03/2021  M1.5 INCH        FRANKLIN           ME   TRAINED SPOTTER

            OVERNIGHT TOTAL SNOW ACCUMULATION.

&&

TUBBS
Local storm report, Mar 3, 1:18 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
118 PM EST WED MAR 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     NON-TSTM WND DMG 1 SW TOPSHAM            43.92N 70.00W
03/02/2021                   CUMBERLAND         ME   PUBLIC

            MIDCOAST HUMANE MOBILE SURGICAL SHELTER HAD
            A LARGE TREE LIMB BREAK THROUGH THE CEILING
            DUE TO STRONG WINDS. TIME ESTIMATED BY
            REPORTS OF STRONGEST WIND GUST REPORTS.

&&

TUBBS

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:39 PM ESTSmall Craft AdvisoryGYX3 days
Mar 3, 2:40 PM ESTSmall Craft AdvisoryGYX64 hr

Nearby

Gale Watches in Maine, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.